MAUDE Adverse Event Report: AESCULAP AG DISP.SCISS.SHAFT METZENBAUM D:5MM/310MM; DISPOSABLE INSTRUMENTS

AESCULAP AG DISP.SCISS.SHAFT METZENBAUM D:5MM/310MM; DISPOSABLE INSTRUMENTS
Model Number PO888
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was an issue with po888 - disp.Sciss.Shaft metzenbaum d:5mm/310mm via information recieved from mdr (b)(4).According to the complaint description, the packaging for the device shredded upon opening.The product was then contaminated and another pair was used instead.The procedure was a laparoscopic roux-en-y gastric bypass surgery.Patient harm was unknown.Additional details have been requested.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information: h6 - codes updated.Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigation results, a capa is not necessary.

Brand Name
DISP.SCISS.SHAFT METZENBAUM D:5MM/310MM
Common Device Name
DISPOSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key15565802
Report Number9610612-2022-00285
Device Sequence Number6077439
Product Code GEI
UDI-Device Identifier04038653368969
UDI-Public4038653368969
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K014207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberPO888
Device Catalogue NumberPO888
Device Lot Number52717883
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale